MAUDE Adverse Event Report: ARTHROCARE CORPORATION DISPOSABLE KIT HIP FOR 1.8MM Q-FIX IMP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHROCARE CORPORATION DISPOSABLE KIT HIP FOR 1.8MM Q-FIX IMP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 25-1811
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Perforation (2001); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the surgeon had completed a latarjet procedure and was using a q-fix knotless anchor to complete the labral repair.The surgeon was attempting to drill into the glenoid with the q-fix drill, 3-4 attempts were made as each time he drilled and tried to place the anchor but it was not possible to get the anchor flush with the drill guide.On the last attempt, when the surgeon pulled the drill out of the drill guide, he noted that around 2cm of the drill had snapped off inside the patients glenoid.Attempts were made to retrieve the drill but as it was flushed with the bone it could not be pulled out.The piece of the drill was left in the patient.The procedure was completed using a back-up device.There was no delay and no further complications were reported.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not returned in original packaging.The distal tip of the drill is fractured away and was not returned.There is no other visible defect.Bio debris is present.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (excessive load applied to the drill while in use, incorrect attachment of the drill to the drill handle or an inadvertent impact event inconsistent with normal use).Based on this investigation, the need for corrective action is not indicated.
 
Event or Problem Description
It was reported that the surgeon had completed a latarjet procedure and was using a q-fix knotless anchor to complete the labral repair.The surgeon was attempting to drill into the glenoid with the q-fix drill, 3-4 attempts were made as each time he drilled and tried to place the anchor but it was not possible to get the anchor flush with the drill guide.On the last attempt, when the surgeon pulled the drill out of the drill guide, he noted that around 2cm of the drill had snapped off inside the patients glenoid.Attempts were made to retrieve the drill but as it was flushed with the bone it could not be pulled out.The piece of the drill was left in the patient.The procedure was completed using a back-up device.The back up was used in an additional drilled hole.No voids were left as the piece of broken drill remains in the patient.There was a post operative xray done to visualize the drill piece.The surgeon did not have plans to remove the broken piece.There was no delay and no further complications were reported.
 
Additional Manufacturer Narrative
Additional information: b4, h6.
 
Additional Manufacturer Narrative
H11, h2: additional information in a1, a2 and a3.H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
DISPOSABLE KIT HIP FOR 1.8MM Q-FIX IMP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23063026
Report Number3006524618-2025-00504
Device Sequence Number9866283
Product Code LXH
UDI-Device Identifier00885556724620
UDI-Public885556724620
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number25-1811
Device Lot Number2183084
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by ManufacturerNot provided
10/09/2025
01/26/2026
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date09/19/2025
10/15/2025
01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age17 YR
Patient SexMale